Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235886] of Robert Calderbank

Papers Published

  1. Li, Y; Minn, H; Al-Dhahir, N; Calderbank, AR, Pilot designs for consistent frequency-offset estimation in OFDM systems, IEEE Transactions on Communications, vol. 55 no. 5 (2007), pp. 864-877, ISSN 0090-6778 [doi]
    (last updated on 2017/12/14)

    Abstract:
    This paper presents pilot designs for consistent frequency-offset estimation of orthogonal frequency-division multiplexing systems in frequency-selective fading channels. We describe two design approaches, namely, consistency in the probabilistic sense and absolute consistency. Existing preambles and pilot designs in the literature do not guarantee the absolute consistency. We derive general criteria for both approaches, present sufficient conditions on the pilot structures over the maximum carrier frequency offset (CFO) estimation range (half of the sampling rate), and derive simple pilot designs satisfying these conditions. We also extend the sufficient conditions to any arbitrary but fixed CFO estimation range, and present some generalized design patterns. Furthermore, the CFO estimation performances of distinct consistent pilot designs can be quite different at moderate or low signal-to-noise ratio (SNR) due to different statistics of outliers which also yields a link failure. We develop efficient pilot-design criteria that provide both consistency and robustness against outliers at moderate-to-low SNR. Our consistent pilot designs facilitate flexible and economical implementation, while our robust pilot designs enable wireless links with less outage and better resilience. © 2007 IEEE.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320